Alert archive / Wyoming / Flood Watches in 2011
Flood Watch 2, NWS Riverton, WY
NWS Riverton, WY issued this flood watch at May 14, 2011, 11:19 AM MDT for Lincoln County, Wyoming. It took effect at May 15, 2011, 12:00 AM MDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 11:19 AM MDT (17:19 UTC)
- In effect from
- May 15, 2011, 12:00 AM MDT
- Expired
- May 16, 2011, 12:00 PM MDT
- In force
- 36 hr
- Issued by
- NWS Riverton, WY
- Flood severity
- None
County Lincoln County, WY
The radar
The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.3 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flood watch went out at May 14, 3:09 AM MDT, 8 hours 10 minutes earlier.
Area forecast discussion, May 14, 3:09 AM MDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 309 AM MDT SAT MAY 14 2011 .SHORT TERM...TODAY THROUGH MONDAY NIGHT AN AREA OF MID LEVEL CLOUDS PERSISTS ACROSS THE WIND RIVER BASIN AND MUCH OF THE WESTERN MOUNTAINS THIS MORNING. A FEW SHOWERS OVER THE WIND RIVER AND OWL CREEK RANGES WILL DISSIPATE THIS MORNING. A COOLER DAY IS IN STORE TODAY EAST OF THE CONTINENTAL DIVIDE AS A COOL CANADIAN AIRMASS DRIFTS SOUTHWEST OVER THE AREA. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER THE EASTERN PACIFIC NEAR 43N 135W. WEDGED BETWEEN THE TWO IS A PLUME OF MOIST UNSTABLE AIR OVER THE GREAT BASIN EXTENDING NORTH TO THE CANADIAN BORDER. INSTABILITY WILL EXTEND INTO THE WESTERN WYOMING MOUNTAINS TODAY BRINGING SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. DRY STABLE AIR WILL PREVAIL IN THE CENTRAL BASINS. AS THE CANADIAN HIGH DRIFTS SOUTHWEST AND A SURFACE LOW BEGINS TO DEVELOP IN THE GREAT BASIN...THE PRESSURE GRADIENT ACROSS WYOMING WILL INCREASE...BRINGING BREEZY TO WINDY EASTERLY WIND TO SWEETWATER COUNTY THIS EVENING. THE WIND WILL REMAIN THROUGH SUNDAY INTO EARLY MONDAY WHEN THE CANADIAN HIGH HAS MOVED OFF ENOUGH TO RELAX THE GRADIENT ACROSS THE AREA. SUNDAY WILL BE A BIT WARMER AS SEVERAL SHORTWAVES ROTATING ABOUT THE PACIFIC LOW PUSH THE COOL CANADIAN AIR OFF TO THE EAST. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE WESTERN MOUNTAINS THROUGH MONDAY. .LONG TERM...TUESDAY THROUGH SATURDAY THE GFS AND ECMWF HAVE GONE IN DIFFERENT DIRECTIONS ON THE 00Z RUNS. THIS MAKES THE FORECAST MORE COMPLEX BUT WILL LEAN TOWARD THE ECMWF TUESDAY AND WEDNESDAY AND THEN LEAN WITH THE GFS THURSDAY THROUGH SATURDAY WITH THE TROUGH LIFTING OUT OF THE ROCKIES INTO THE PLAINS. THE ECMWF HAS TAKEN A DETOUR WITH THE UPPER TROUGH AND SPINS UP AN UPPER LOW OVER NW WY AT 00Z SAT. UKMET AT 00Z FRI IS MORE IN LINE WITH THE GFS SO ANOTHER REASON I AM RIDING WITH IT IN THE LONGER RANGE. THE WEATHER WILL BE UNSETTLED WITH A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS TUE AND WED. THURSDAY MAY SEE THE BEST CHANCE IN THE EAST HALF OF WY WITH LESS ACTIVITY WEST OF THE DIVIDE. WILL SEE HOW THINGS LOOK TONIGHT AND ADJUST AS NEEDED. IF THE GFS IS RIGHT THE UPPER LOW SPINS INTO SOUTH CENTRAL NEBRASKA FRIDAY WITH A CHANCE OF PRECIP BACK INTO EASTERN WY WITH LESSER CHANCE THE FARTHER WEST YOU GO. HAVE MADE CHANGES TO REFLECT THIS THINKING. NEXT SATURDAY LOOKS DRY MOST AREAS WITH ONLY ISOLATED SHOWER ACTIVITY EXPECTED. TEMPS WILL BE COOLER TUESDAY THROUGH THURSDAY AS THIS TROUGH MOVES THROUGH THE REGION. THEN SLIGHTLY WARMER FRIDAY AND EVEN WARMER NEXT SATURDAY. && .AVIATION... IN WAKE OF A COLD FRONT...EASTERLY LOW LEVEL FLOW WILL RESULT IN MVFR/LOW VFR CEILINGS EAST OF THE DIVIDE FOR MUCH OF TODAY. WEST OF THE DIVIDE CEILINGS ARE EXPECTED TO REMAIN IN THE VFR CATEGORY...AND NOT AS WIDESPREAD. ISOLATED TO SCATTERED CONVECTION IS EXPECTED MAINLY OVER NORTHWEST WYOMING THIS AFTERNOON AND EVENING. STEADIER LIGHT PRECIPITATION COULD OCCUR OVER THE UPPER WIND RIVER BASIN DUE TO THE LOW LEVEL EASTERLY UPSLOPE FLOW. MOUNTAINS WILL BE OBSCURED EAST OF THE DIVIDE...AND WILL BE OCCASIONALLY OBSCURED WEST OF THE DIVIDE. && .FIRE WEATHER... SHOWERS AND A FEW THUNDERSTORMS WILL BE FOUND IN THE WESTERN MOUNTAINS THIS AFTERNOON. COOLER TEMPERATURES EAST OF THE DIVIDE WILL BRING HIGHER HUMIDITY. BREEZY TO WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO CANADIAN HIGH PRESSURE DRIFTING TOWARD THE AREA. THE STRONGEST WIND WILL BE IN SWEETWATER COUNTY WHERE EASTERLY WIND OF 20 TO 30 MPH WITH HIGHER GUSTS ARE POSSIBLE. FIRE WEATHER STATEMENT... PLEASE NOTE...THE FIRE WEATHER DISCUSSION WILL BE TEMPORARILY REPLACED WITH A HYDROLOGY DISCUSSION IN THE AREA FORECAST DISCUSSION (AFD) FROM MAY 15TH THROUGH JUNE 30TH TO ADDRESS FLOODING CONCERNS. FIRE WEATHER DISCUSSIONS WILL CONTINUE TO BE AVAILABLE WITH THE FIRE WEATHER FORECAST (FWF). && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BERC LONG TERM...AR AVIATION...WM FIRE WEATHER...BERC
Hazardous weather outlook, May 14, 4:00 AM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SAT MAY 14 2011 WYZ001>020-022>030-151200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS OF WESTERN WYOMING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE IN WESTERN WYOMING ONCE AGAIN ON SUNDAY. GUSTY WINDS AND SMALL HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. A FEW OF THE STORMS MAY HAVE HEAVY RAIN IN THE ON SUNDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE FORECAST IN FAR WEST WYOMING MONDAY. THEN COVERAGE OF STORMS WILL INCREASE TUESDAY AND WEDNESDAY OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:28 PM MDT | Special Weather Statement | RIW | 47 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.